TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 29
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 5th 2009

Been awhile, lithium question. - November 6th 2010, 02:12 AM

It's been awhile since I've been able to actually post on the site, but I drove all the way to my parents house so I could ask you guys a question.
I'm on lithium for bipolar, I've been on it for quite some time now but we're still raising my dosage. I'm also on something called gabapentin. It's supposed to amplify the effects of certain medications without the added side effects. At my last doctors visit we raised my dose to 1200mg a day. Either the medication works less at this higher dose or something wonky is happening.

It's been happening multiple times everyday so far, but every once in awhile I'll suddenly see something clear as day that I realize soon after was never there. Like, I work in a construction shop and for about 20seconds I could see a big fluffy cat sitting beside me watching me, and then I looked away and back again and it was gone.
I've been psychotic due to my bipolar before, but I have NEVER seen things that weren't there before, so I'm a bit worried. I'd be more worried if I didn't realize that the things I'm seeing aren't real after they're gone, but it's actually affecting my ability to drive. I actually slammed on my breaks in traffic because I suddenly saw a man in the middle of the road, turns out he wasn't actually there.

Anyways, my question is, could this be due to my medication or am I at the beginning of some sort of episode. I'm not sure if it's the medication simply because the only other side effects I have right now are shaky hands and being sleepy.



Ohh and I had another question, but dose the medication wear off during the day? People at work say they've been noticing that at about 2-3pm I slowly start acting weirder than I do in the morning.

Anyways, thanks in advance!


Member since 2005
  Send a message via MSN to Music  
  (#2 (permalink)) Old
lovetakesoverr Offline
Member
Average Joe
***
 
lovetakesoverr's Avatar
 
Name: Haylen
Gender: Female
Location: USA

Posts: 137
Join Date: March 27th 2010

Re: Been awhile, lithium question. - November 6th 2010, 02:21 AM

I'm not really sure about the medications you're on. I only know some of the side effects of lithium.
I suggest not driving, as much as possible, and see a doctor as soon as possible, the dosage could be too high.


But those sequins on her dress.. boy, they threw you over the edge.
   
  (#3 (permalink)) Old
Kitty. Offline
Member
Jeez, get a life!
***********
 
Kitty.'s Avatar
 
Name: Kitty
Gender: Female

Posts: 6,269
Join Date: January 23rd 2010

Re: Been awhile, lithium question. - November 6th 2010, 02:24 AM

That sounds like it is impairing your daily life and you should definitely mention this to your doctor.
  Send a message via MSN to Kitty.  
  (#4 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 29
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 5th 2009

Re: Been awhile, lithium question. - November 6th 2010, 02:28 AM

I need to drive to go to work or I would stop. But yeah, I'll mention it to my doctor for sure, my appointment is this coming Monday so I'm sure I'll survive until then.
Also getting my lithium levels checked on that Monday so we'll know for sure if it's too high.
Thanks for the super quick replies by the way!


Member since 2005
  Send a message via MSN to Music  
  (#5 (permalink)) Old
Batman. Offline
Protector of Gotham
I can't get enough
*********
 
Batman.'s Avatar
 
Name: Julz
Age: 31
Gender: Female
Location: Ontario, Canada

Posts: 2,724
Blog Entries: 5
Join Date: December 14th 2009

Re: Been awhile, lithium question. - November 6th 2010, 02:50 AM

Honestly, some medications can cause psychosis as a side-effect. So you may have to change medications, or they may give you an anti-psychotic as well.


Dare to be Different, to be Weird, to be a Freak.
Overall, Dare to be yourself.

Stamp Out Prejudice Hatred and Intolerance Everywhere
The Sophie Lancaster Foundation



   
  (#6 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 29
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 5th 2009

Re: Been awhile, lithium question. - November 6th 2010, 04:00 AM

Noooo! Not the antipsychotics again!


Member since 2005
  Send a message via MSN to Music  
  (#7 (permalink)) Old
Stupidity Kills
Outside, huh?
**********
 
OMFG!You'reActuallySmart!'s Avatar
 

Posts: 4,500
Blog Entries: 10
Join Date: December 19th 2009

Re: Been awhile, lithium question. - November 6th 2010, 06:10 AM

Lithium can cause these effects you're describing if they're at dosages that are too high. I remember that before you mentioned you were on lithium and your dosages were raised, and you began having twitches and other effects. But I'm not understanding why you're on gabapentin. It's not meant to add side-effects but many studies have shown it's not particularly effective especially if you're on another medication that does work (no interaction, just low efficiency). It is said to be more effective for some other disorders, as hinted by the "gaba" part in its name but it doesn't seem good for bipolar. I don't know if it's causing the psychosis but get the lithium dosage checked as it may be too high. There's not many studies on it for bipolar though as it was used for other things first.


I can rip you off, and steal all your cash, suckerpunch you in the face, stand back and laugh. Leave you stranded as fast as a heart-attack.
- Danko Jones (I Think Bad Thoughts)
   
Closed Thread

Bookmarks

Tags
awhile, lithium, question

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.